Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 52, NWS Grand Rapids, MI

July 19, 2012

NWS Grand Rapids, MI issued this small craft advisory at Jul 19, 2012, 9:20 PM EDT. It took effect at Jul 20, 2012, 12:00 PM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 19, 2012, 9:20 PM EDT (01:20 UTC)
In effect from
Jul 20, 2012, 12:00 PM EDT
Expired
Jul 20, 2012, 3:15 PM EDT
In force
3 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WHUS73 KGRR 200120
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
920 PM EDT THU JUL 19 2012

LMZ844>846-200930-
/O.NEW.KGRR.SC.Y.0052.120720T1600Z-120721T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
920 PM EDT THU JUL 19 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 10 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM EDT
FRIDAY. 

* WINDS...NORTHEAST WINDS 10 TO 20 KNOTS WILL BECOME
  NORTH/NORTHWEST 15 TO 25 KNOTS FRIDAY AFTERNOON AND EARLY EVENING.

* WAVES...1 TO 3 FEET WILL BUILD TO 2 TO LOCALLY 5 FEET FRIDAY
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
3 follow-up statements
058 
WHUS73 KGRR 200733
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
333 AM EDT FRI JUL 20 2012

LMZ844>846-201545-
/O.CON.KGRR.SC.Y.0052.120720T1600Z-120721T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
333 AM EDT FRI JUL 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
10 PM EDT THIS EVENING...

* WINDS...NORTHEAST WINDS 10 TO 20 KNOTS WILL BECOME
  NORTH/NORTHWEST 15 TO 25 KNOTS THIS AFTERNOON AND EARLY EVENING.

* WAVES...1 TO 3 FEET WILL BUILD TO 3 TO LOCALLY 5 FEET THIS AFTERNOON
  AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
946 
WHUS73 KGRR 201548
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1148 AM EDT FRI JUL 20 2012

LMZ844>846-210000-
/O.CON.KGRR.SC.Y.0052.120720T1600Z-120721T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
1148 AM EDT FRI JUL 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* NORTH WINDS 15 TO 25 KNOTS INTO THIS EVENING DIMINISHING LATE
  TONIGHT.

* WAVES...3 TO LOCALLY 5 FEET THIS AFTERNOON AND EVENING
  DIMINISHING LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WDM
568 
WHUS73 KGRR 201915
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
315 PM EDT FRI JUL 20 2012

LMZ844>846-202015-
/O.CAN.KGRR.SC.Y.0052.000000T0000Z-120721T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
315 PM EDT FRI JUL 20 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

.NORTH WINDS HAVE DECREASED TO 10 TO 20 KNOTS AND WAVE HEIGHTS
HAVE SUBISIDED TO 3 FEET OR LESS.

$$


WDM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 19, 7:56 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 19, 7:56 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
756 PM EDT THU JUL 19 2012

.SYNOPSIS...
ISSUED AT 340 PM EDT THU JUL 19 2012
SHOWERS WILL MOVE OUT OF THE AREA TONIGHT LEADING TO DRY WEATHER
THROUGH SATURDAY. TEMPERATURES WILL BE ON THE RISE THROUGH THE
WEEKEND WITH HIGHS AROUND 90.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 340 PM EDT THU JUL 19 2012

INCREASED POPS LATE THIS AFTERNOON AND EVENING...ESPECIALLY OVER
THE NRN CWA. LATEST WATER VAPOR IMAGERY SHOWS A SHORT WAVE
DROPPING SOUTHEAST ACROSS NRN LAKE MICHIGAN IN TANDEM WITH A SFC
LOW MOVING EAST FROM CENTRAL ILLINOIS INTO INDIANA. DPVA AHEAD OF
IT IS GENERATING ENOUGH LIFT TO PRODUCE LIGHT TO MODERATE SHOWERS
ACROSS THE NW/WC CWA. CONDENSATION PRESSURE DEFICITS REMAIN AOB 10
MB THROUGH THE EVENING LEADING ME TO BELIEVE THAT THE SHOWERS WILL
HANG AROUND FOR SEVERAL MORE HOURS.

AS THE SHORT WAVE MOVES AWAY FROM THE REGION LATE
TONIGHT...NORTHWEST FLOW ALOFT OWING TO A HIGH OVER THE CENTRAL
PLAINS WILL BECOME DOMINANT FOR THE NEXT FEW DAYS. A SFC HIGH OVER
HUDSON BAY WILL BUILD SOUTH RESULTING IN DRY WX FOR THE NEXT FEW
DAYS. TEMPS WILL BEGIN TO WARM SATURDAY INTO SUNDAY AS WINDS VEER
FROM THE NORTHEAST FRIDAY TO THE SOUTH SATURDAY.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 340 PM EDT THU JUL 19 2012

THE UPPER RIDGING OVER THE CENTER OF NATION WILL GRADUALLY LOSE IT/S
GRIP ON THE GREAT LAKES REGION INTO NEXT WEEK.  THIS WILL OCCUR AS A
SERIES OF NORTHERN STREAM SHORT WAVES ARE INDICATED DURING THE
SUNDAY NIGHT THROUGH MONDAY NIGHT PERIOD.  UNTIL THESE SYSTEMS ARE
THROUGH EXPECT MAX TEMPS TO BE IN THE UPPER 80S TO MID 90S SUN AND
MON...THEN MOSTLY MID AND UPPER 80S FOR THE REMAINDER OF THE WEEK.

AS FOR PCPN CHANCES...THE SECOND SHORT WAVE MONDAY NIGHT WILL COME
WITH A SURFACE COLD FRONT.  SO WILL MAINTAIN CHC POPS MONDAY AND
MONDAY NIGHT.  THE NEXT CHANCE OF PCPN COMES WED INTO THU.
INITIALLY WE WILL BE IN A WARM ADVECTION PATTERN ON WED WITH A WARM
FRONT SLIDING INTO THE REGION...THEN IT APPEARS A COLD FRONT WILL
APPROACH BY THU WITH A FAIRLY VIGOROUS SHORT WAVE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 756 PM EDT THU JUL 19 2012

IFR TO MVFR CONDITIONS IN LOW CIGS AND AREAS OF RAIN/FOG WILL BE
WIDESPREAD MUCH OF TONIGHT. HOWEVER RAPID IMPROVEMENT TO VFR
CONDITIONS CAN BE EXPECTED FRIDAY MORNING AS HIGH PRESSURE AND
A DRIER AIR MASS ARRIVES FROM THE NORTH.

TSTM ACTIVITY HAS BEEN ISOLATED AT BEST... SO REMOVED ALL MENTION
OF THUNDER FROM THE TAFS. IF IT WERE TO HAPPEN... AND CHANCES ARE
SLIM... IT WOULD BE AT JXN THROUGH 02Z.

&&

.MARINE...
ISSUED AT 340 PM EDT THU JUL 19 2012

OFF SHORE WINDS 10 TO 20 KTS EXPECTED THROUGH FRIDAY RESULTING IN
WAVES AOB 3 FEET.

&&

.HYDROLOGY...
ISSUED AT 340 PM EDT THU JUL 19 2012

LIGHT TO MODERATE SHOWERS CONTINUE TO FALL...WHICH IS A WELCOME
RELIEF TO PARCHED AREAS OF THE WEST CENTRAL CWA NEAR I-96. IT
WON/T BE ENOUGH RAIN TO MITIGATE THE DROUGHT AND DRY WX IS
EXPECTED FRIDAY/SATURDAY. LOW STREAM FLOWS WILL CONTINUE.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...93
SHORT TERM...93
LONG TERM...JK
AVIATION...MEADE
HYDROLOGY...93
MARINE...93
Hazardous weather outlook, Jul 19, 8:33 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
833 PM EDT THU JUL 19 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-210030-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
833 PM EDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CHANCE OF THUNDERSTORMS EXISTS EACH DAY SUNDAY THROUGH
WEDNESDAY... WITH THE EXCEPTION OF TUESDAY. A PATTERN CONDUCIVE TO
SEVERE WEATHER MAY DEVELOP BY THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY OR THURSDAY OF NEXT WEEK.

LMZ844>849-210030-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
833 PM EDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT AND BEACH GOERS MAY DEVELOP
FRIDAY AFTERNOON AND EARLY EVENING... PARTICULARLY SOUTH OF GRAND
HAVEN. THE WINDS WILL BE OUT OF THE NORTH.

A CHANCE OF THUNDERSTORMS EXISTS EACH DAY SUNDAY THROUGH
WEDNESDAY... WITH THE EXCEPTION OF TUESDAY. A PATTERN CONDUCIVE TO
SEVERE WEATHER MAY DEVELOP BY THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY OR THURSDAY OF NEXT WEEK.

MEADE

In the hours before

Local storm report, Jul 19, 7:02 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
702 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       3 WSW CANNONSBURG       43.04N 85.52W
07/19/2012  M2.80 INCH       KENT               MI   NWS EMPLOYEE

            24 HOUR TOTAL.

&&

MEADE
Local storm report, Jul 19, 7:04 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
704 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       3 E BATTLE CREEK        42.32N 85.14W
07/19/2012  M1.51 INCH       CALHOUN            MI   TRAINED SPOTTER

            TOTAL SINCE MIDNIGHT. 1.08 FELL BETWEEN 615 PM AND 640
            PM.

&&

MEADE
Local storm report, Jul 19, 7:29 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
729 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     HEAVY RAIN       HOLLAND                 42.78N 86.11W
07/19/2012  M1.00 INCH       OTTAWA             MI   TRAINED SPOTTER

            STORM TOTAL

&&

RSUTTLE
Local storm report, Jul 19, 7:30 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
730 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HEAVY RAIN       ADA                     42.95N 85.49W
07/19/2012  M1.00 INCH       KENT               MI   NWS EMPLOYEE

            STORM TOTAL. .67 SINCE 8 AM.

&&

RSUTTLE
Local storm report, Jul 19, 8:21 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
821 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       HERSEY                  43.85N 85.44W
07/19/2012  M2.20 INCH       OSCEOLA            MI   TRAINED SPOTTER

            STORM TOTAL

&&

RSUTTLE
Local storm report, Jul 19, 8:27 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
827 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       BELLEVUE                42.44N 85.02W
07/19/2012  M0.56 INCH       EATON              MI   TRAINED SPOTTER

            STORM TOTAL

&&

RSUTTLE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:55 PM EDTBeach Hazards StatementGRRAllegan, Ottawa, Van Buren18 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.